Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

had unprotected sex after finishing the period. Any chance of pregnancy?

Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

default
Posted on Mon, 7 Jan 2013 in Sexual Problems
Question: I had sex last night with my husband without a condom,the duration was short,he took his penis out when his semen was about to erect, but he is not sure whether he was able to took it out at right time. Is there a chance of pregnancy? My period ended just 3 days back.if there is a possibility, how to get rid of it? Please suggest some medicines to avoid this pregnancy..
doctor
Answered by Dr. Jonas Sundarakumar 2 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you are anxious about the possibility of pregnancy after having unprotected sexual intercourse with your husband last night. Now, firstly, since your period has ended just 3 days back, you are NOT in your fertile period. So, it is very unlikely that you can get pregnant even if you have had unprotected sexual intercourse.

The "withdrawal method", that is, when the male partner withdraws his penis just before ejaculation is not a 100% effective method of preventing pregnancy. So, you have to be careful about this in the future. But again, since you are not in your fertile period, your chances of pregnancy are very minimal.

However, if you don't want to take any chances, you can take an "emergency contraceptive pill", in order to prevent any chances of pregnancy. You can get this at your local pharmacy, without a prescription.

Tablet name: i-pill (other brands available: unwanted 69, t-pill72)
Dosage: single dosage
How to take: one tablet, after meals
When to take: as early as possible, within 72 hours after unprotected sex

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Jonas Sundarakumar 4 hours later
Is there any side effect of I-pill? I am married for 1month and want to have kid in future. Please suggest.
doctor
Answered by Dr. Jonas Sundarakumar 19 minutes later
Hello again,

i-pill has no long-term or serious side effects, and is safe to use for almost every woman. It does NOT affect your chances of having kids in the future. So, you don't have to worry about this at all.

Some persons may experience mild side effects like vomiting sensation and headache after taking i-pill. You might also have some light lower abdominal pain or have some tenderness in your breasts. All these side effects should stop on their own, within a day or two. Also, your next period may get slightly preponed or postponed by a few days. Again, this is nothing to worry about.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Procedures

Recent questions on  Vomiting

doctor1 MD

My daughter is nine years old. She complains that her heart hurts or that it flutters or feels weird. Sometimes this is accompanied with vomiting and the shakes. Sometimes she says she feels like she can’t breathe right. She sweats a lot in her sleep or if she is active always seems to be a lot more than other kids. She is constantly thirsty. She has been to see a gastro, pulmonologist, and a cardiologist. She has been checked for asthma and was fine; they put her on an inhaler for when she is active. She had an EEG which was normal. She may have a mild reflux but not severe. She was also checked for Diabetes and came back negative. I feel like we are missing something help.

doctor1 MD

I have a 10 year old son that is very athletic, but is having terrible problems with constipation. After a rigorous ordeal with regards to his constipation, he lost 4-5 lbs of stool. Our pediatrician recommended Miralax BID, which causes him to have small stools, but he feels his stomach is fat or bloated and he just doesn t feel good. No nausea or vomiting. We have a friend that deals in homeopathic, kinesiology medicine and he thinks he has an overgrowth of yeast. He has a crack in his lower lip that has been very difficult to heal. We are getting very frustrated.

doctor1 MD

i am suffering from acidity due to my forceful vomiting to not to put on weight. but today i vomited brown in color along with the food that i ate.(it had happened before also when i had severe acidity and got not after taking medicine for it) please tell me the reason for this brown color vomit.

doctor1 MD

Hello. I have 9 yr old with no chronic/significant medical problems. He was nauseous earlier this evening. He began vomiting about 2 hours ago. He has vomited 3 times, approx. 1L. Each time, the emesis smells & looks like diarrhea; very thin, watery & brown. I m an RN & in my 11 yrs of experience I have NEVER seen or smelled such foul vomit. He is not complaining of abd pain (some superpubic tenderness), intermittent nausea. Afebrile. No diarrhea. Regular BM this morning. I ve given him 5mg zofran liquid, however, he s still vomiting. Any suggestions? (Im using my phone to type this, please give me some time to reply. Thanks)

doctor1 MD

My side keeps hurting, the question that I have when I am in a lot of pain my neck breaks out in a rash like when the pain ease up the rash leaves, Should I be worried?

doctor1 MD

My wife 8 week pregnant .she is suffering with vomiting .taking Doxinet is safe or not.

doctor1 MD

I developed sever vomiting and diarrhea 36 hours ago No vomiting for 10 hours at this time. My question is about abdominal pain . I have bilateral pain where my kidneys are and the pain only happens when I move but the subsides a few minutes...